MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code Increased Level of Consciousness (4590)
Date of Event 01/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device name: cook spectrum minocycline/rifampin impregnated five lumen central venous catheter set.Customer (person): postal code: (b)(6).Occupation: clinical products advisor.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a central venous catheter from a cook spectrum minocycline/rifampin impregnated five lumen central venous catheter set required replacement.The right subclavian central venous line had been in place for 11 days and was being used for high acuity patient treatment.The lumens of the catheter were delivering the following medications: noradrenaline, propofol/remifentanil, parenteral nutrition, and ketamine.There was no indication undue force was applied in attaching iv access hubs to the ports.On (b)(6) 2023, the patient, who was sedated, suddenly started coughing and rejecting an endotracheal tube used for ventilation.The blue port was found to be leaking.Another port was accessed in order to re-sedate the patient, while a new central venous line was inserted for ongoing use.No other adverse events were reported for this patient.Additional information regarding event details has been requested but is currently unavailable.
 
Event or Problem Description
In additional information received on (b)(6) 2023, it was reported that the port was in use from the time the line was inserted until leakage was observed.The port was not locked at any time.A photo provided indicated that leakage originated at the hub of the blue port.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.D1 - device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set additional information: b5, d4 - udi, d4 - expiration date, h4 correction: product identifier, d1, d4 - rpn, d4 - lot # this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Correction: h6 - annex a.Investigation ¿ evaluation.A representative of (b)(6) hospital (new zealand) informed cook that on (b)(6) 2023 the blue port in a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set (rpn: c-utlm-701j-abrm-hc-rd; lot: 14938530) was leaking.The blue port was in use from the time it was inserted until the leakage was noted.The photo provided indicates that it was the hub that leaked.A new central venous line was inserted into the patient.No additional adverse effects were reported for the patient.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures for the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook reviewed the device history record for lot 14938530 and records no non-conformances.A search on the sub assembly and raw material lots recorded one relevant non-conformance for leakage.There are inspections in place to identify this failure before shipment, and the non-conforming material was scrapped.A database search for complaints on the reported lot found no additional complaints reported form the field.Cook concluded that no non-conforming product from this lot exists in house or in the field.Cook also reviewed product labeling.The product ifu, ¿c_t_ctulmabrm_rev7,¿ [cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable] is supplied with this device.Warnings: ¿ ¿ do not power inject if maximum injection rate cannot be verified to meet limit of 10ml/sec.¿ to safely use catheters with a power injector, the technician/health care professional must verify prior to use that the maximum safety cut-off pressure limit is set at or below 325 psi and that the maximum flow rate is at or below 10ml/sec.¿ do not exceed the maximum flow rate of 10ml/sec.Exceeding the maximum flow rate of 10ml/sec may result in catheter failure and/or catheter tip displacement.¿ precautions ¿¿ if lumen flow is impeded, do not force injection or withdrawal of fluids.Failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.Notify attending physician immediately.¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, and ifu does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, no returned device, and the results of the investigation, it was determined the cause of this event is related to device design.A capa was previously opened to address the issue of cracked hubs in this product line.The capa concluded that the main cause of failure was design-related.A project was initiated to carry out design changes.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16420240
Report Number1820334-2023-00175
Device Sequence Number6433018
Product Code FOZ
UDI-Device Identifier00827002478251
UDI-Public(01)00827002478251(17)250606(10)14938530
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2025
Device Model NumberN/A
Device Catalogue NumberC-UTLM-701J-ABRM-HC-RD
Device Lot Number14938530
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer02/27/2023
07/05/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date02/28/2023
07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown